It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Paxil



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-26-2008, 08:28 AM   #1
    Twig
    Member
    (male)
     
    Join Date: Jul 2005
    Posts: 94
    Twig HB User
    Paxil

    I was a long time user of Ativan a while back, for almost 3 years. I got myself off of it luckily. 6 months past with no anxiety for the most part. Now all of a sudden here it is again, this time the doctor chose Paxil to try. Its only been a day for me but these side effects seem worse than the anxiety itself.

    I took it first thing in the morning with food. About 45 minutes later started feeling pretty sleepy. Later on it felt like I took a bunch of benedryl. I could barely stay awake. Later on that finally wore off, then I felt pretty good, but had a bit of an upset stomach. Later on that evening wasn't all too bad, still stomach problems, and slightly dizzy. Overnight wasn't that bad, I think its the best sleep I've had in a long time. But this morning was horrible, I woke up with a horrible headache and my stomach is a frenzy. I'm also having a hard time focusing my eyes.

    I was just curious about everyone's experiences, I know this med has been around for quite a while now.

    Thanks.

     
    Sponsors Lightbulb
       
    Old 03-26-2008, 12:48 PM   #2
    hotdam
    Veteran
    (female)
     
    Join Date: Mar 2007
    Location: Saint Cloud, FL
    Posts: 398
    hotdam HB User
    Re: Paxil

    Twig,

    That happened to me when I first took Paxil over a year ago, just remember if the side effects get any worse contact your doctor.

     
    Old 03-26-2008, 02:09 PM   #3
    cvoor
    Senior Veteran
    (female)
     
    Join Date: Feb 2006
    Location: texas
    Posts: 520
    cvoor HB User
    Re: Paxil

    I took Paxil also about 2 yrs ago, and also had side effects, such as bad stomach pain, increased anxiety, and panic attacks, I quit it after a wk. I should have given it longer time but I could not take the side effects.

     
    Old 03-26-2008, 04:32 PM   #4
    Twig
    Member
    (male)
     
    Join Date: Jul 2005
    Posts: 94
    Twig HB User
    Re: Paxil

    How long did they take to go away. I called my local drug store, they said 2-4 weeks. 2 I can work through but 4?! I didn't take one today due to a big day at work and many meetings. I'm going to give it another shot tomorrow. Did anyone have any more luck taking this at night? I figured I would be sleeping so might not notice the side effects nearly as much.

    Thanks.

     
    Old 03-26-2008, 04:56 PM   #5
    wangela67
    Member
    (female)
     
    Join Date: Mar 2007
    Location: Clemson, SC, USA
    Posts: 98
    wangela67 HB User
    Re: Paxil

    Hi, I've taken Paxil for a long time now. This drug has been wonderful for me. The side effects you describe are normal and will go away. I take my dosage at night and it actually helps me sleep. I would suggest taking it at night also. In the beginning I remember having the same side effects that you describe and they went away in about 2 week. I did feel more anxious in the beginning but that also went away. This drug makes me feel normal again without all the anxiety and depression. I used to be afraid to fly, ride elevators, drive on the interstate. I now do all of these things without any anxiety. Well, I'm not sure about the flying. I'm planning on flying to LA in May so I'll find out about anxiety. Before Paxil I would not even considered taking this trip. Now, I want to experience life. I also suffered from extreme social anxiety in high school and the paxil also help this. I wish that I had taken this drug in high school. I feel I would have had a better experience. All the good things aside: the one thing I hate about Paxil is weight gain. Paxil seems to increase my appetite for carbs. I've always been successful when I put my mind to a weight loss program, however, since taking Paxil I've not been successful loosing weight. Even with the weight gain I can still I'm happy and my outlook on life is so much better. Anxiety problems put your body/mind through the ringer. It will take your body/mind time to get back to normal. Paxil will your body/mind get back to normal faster. Good luck with Paxil. If this drug does not work for you don't get discouraged. There are others out there to try. My mom takes Lexapro and her doctor informed her that Lexapro has less weight gain issues than Paxil. Just take control of your diet and don't let Paxil take control. Best wishes!

     
    Old 03-27-2008, 03:14 PM   #6
    daffodil22
    Newbie
    (female)
     
    Join Date: Mar 2008
    Location: Arlington, VA, US
    Posts: 1
    daffodil22 HB User
    Re: Paxil

    I had a terrible experience with Paxil. I started taking it for a bout of anxiety and depression, then tried to quit a year later but couldn't. Withdrawal symptoms are unbearable. It took me a year and a half to wean off 20 mg and I still had withdrawal. I think it really screwed something up in my brain. My short and long term memory are terrible, my concentration is terrible. The whole time I was on the drug I was very apathetic. I'm very glad to be off. I am experiencing real emotions again and I've lost the 30 pounds I gained on the drug. I wouldn't recommend it.

     
    Old 03-27-2008, 04:38 PM   #7
    Twig
    Member
    (male)
     
    Join Date: Jul 2005
    Posts: 94
    Twig HB User
    Re: Paxil

    Hmmm... So it seems like a toss up. Some good, some bad. I guess its a chance I have to take, I really want the anxiety to go away. I just wish I had a reason in life to be anxious but I don't, everything is great! Today was a bit better for me, I was really just a little bit sleepy, thats all. I'll keep you guys updated.

     
    Old 03-29-2008, 11:47 AM   #8
    thegriff01
    Newbie
    (male)
     
    Join Date: Apr 2005
    Posts: 6
    thegriff01 HB User
    Re: Paxil

    Please do keep us updated Twig. I have been on paxil for a little over two weeks. I started on 10mg for the first two weeks and then my doc switched me up 20mg, and I have now been on that for 3 days and I also take it just before bed. Today I have alot of anxiety. It took me a long time to get out of bed because when I got up I kept having panic attacks and had to lay back down and get under the covers. I feel a little better now. The first half of the day after I switched to 20mg I felt great at school with no anxiety and it seemed to wear off during the school day and the anxiety came back and I got all shaky and have been that way since. I really hope this gets better soon.

     
    Old 04-02-2008, 09:58 PM   #9
    Twig
    Member
    (male)
     
    Join Date: Jul 2005
    Posts: 94
    Twig HB User
    Re: Paxil

    Unfortunately, I'm unable to stand the side effects and the way it makes me feel. The main side effects that stayed is, headache, dizziness, and the weirdest one is when I need to urinate I feel like I am going to throw up, but after I go I am fine. My wife noticed a huge change in my personality, she said I was a lot more to myself and easily grouchy. So I have decided to stop it and talk to the dr about what else I can do.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    long term effects of paxil? whyfish Anxiety 11 03-21-2009 02:33 AM
    Paxil Help boobo0 Anxiety 7 02-14-2009 10:43 AM
    Paxil vs. Prozac MariaBB Depression 14 05-26-2007 07:45 AM
    Paxil CR or Regular Paxil? Therapeutic Anxiety 2 08-14-2006 10:05 PM
    VEry nervous about starting Paxil - any experiences? deenie Anxiety 10 01-04-2006 06:48 PM
    Anyone Taking Paxil?? babydog Menopause 178 10-11-2005 03:08 AM
    for those switching from Paxil CR to Paxil (or Paroxetine) Sugar64 Depression 3 05-15-2005 06:20 PM
    Paxil CR for anxiety molly123 Menopause 74 04-24-2004 01:49 PM
    Weaning off Paxil how long? GirlHarley Menopause 10 04-12-2004 08:24 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:42 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!